Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Dusky skin,transparent skin,veins visible,scars,stretch marks

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2395 Questions
Hi, I am 37yrs bangladeshi female not over weight slim build dark skinned Over the past week I have noticed while applying lotion after a shower, that my skin appears to look very transparent on my arms chest and legs. I could literally see small blue veins beneath my skin but not raised from the skin. Is this normal?
Posted Mon, 23 Apr 2012 in Skin Hair and Nails
Answered by Dr. Robert Galamaga 58 minutes later
Hello and thank you for your query.

Let me provide you with some information and reassurance. It is certainly not uncommon for one to be able to see the blood vessels under the skin. This can be particularly apparent after a shower. The reason this is the case is because the warm shower water tends to heat the body and our body has a natural response to dilate blood vessels near the skin in order to release some heat. I am quite certain this is the case for you.

This phenomenon is especially apparent in people who are relatively thin. It is also more apparent as we enter the 30s and 40s in age because our skin is slightly less thick as we age which would make the vessels again more visible.

Let me again reassure you that what you are experiencing is normal and not worrisome. I realize how this would concern you and hope my answer has been both adequate and informative. Should you have additional followups I am available to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Follow-up: Dusky skin,transparent skin,veins visible,scars,stretch marks 7 hours later
What is the best solution to get rid of scars/
stretch marks?
Follow-up: Dusky skin,transparent skin,veins visible,scars,stretch marks 12 minutes later
My 4 yr old loves her bread, wheetos, cherios etc. I think she is suffering with yeast infection. If if she doesn't take any bread she us still very itchy and sore. I am changing her knickers every day and sometimes having to change it 2 a day. Could it be the washing powder that i use. She doesn't seem to have any skin problems in general. She is quite a healthy child.
Answered by Dr. Robert Galamaga 5 hours later
Hello and thank you for your follow-up question.

As for your first question there is no real amazing way to get rid of scars. One way which has been used quite successfully to help minimize the appearance of scars is vitamin E. Vitamin E comes in a gelcap at some stores and if you purchase this preparation you can break the gelcap open and just rub the vitamin E directly on your skin.

As for your other question there may be a number of things contributing to the yeast infection. As you mentioned the washing powder could certainly be a contributing factor I would try to see if you could use an alternative to see if the frequency of the yeast infections changes. In addition you might change the diet as well. Diets which are high and refined sugars are known to contribute to the formation of yeast infections. In addition you can purchase some over-the-counter antifungal cream. Would you can apply even if she does not have symptoms to help prevent the formation of the yeast infections.

The cereals which you referred to are high carbohydrates and some of them do have quite a bit of sugar as well. I would try to make sure that the diet of your child is such that the portions of each meal where the consumption of these cereals is done is reasonable and limited. In addition we want to make sure that your child is of adequate weight. If a child is overweight sometimes excess skinfolds can create areas of moisture where yeast infections can form.

Again I thank you for your follow-up questions. If you have additional follow-up concerns I am available to address them.


Dr Galamaga.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor